MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI,30MM LGTH; PLATE, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI,30MM LGTH; PLATE, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI,30MM LGTH
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported during a procedure on (b)(6) 2020 the tip of a ar-8737-37 (lot: 1391933) broke off in the head of the ar-8730-30h (lot: 10668937) screw.When the breakage occurred, the screw was unable to be fully seated and was left proud.The surgeon removed the screw on (b)(6) 2021 using another manufacturer's removal system.The rep reported there were no arthrex products implanted during the revision surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8730-30h screw (no batch indicator provided) was received for investigation.Visual inspection using micro-vu id: 654 identified that the tip of a driver was indeed lodged within the hex of the returned ar-8730-30h.Due to the location of the driver fragment, as well as the warped condition of the hex, the dimensions of the screw hex could not be accurately measured.The threading surrounding the hex was severely stripped and warped.Material analysis testing identified that the screw met design specifications for the material composition.The root cause of the event remains undetermined.However, the most probable cause can be linked to over-engaging the driver within the screw head, alongside the application of excessive force during insertion.

Brand Name
COMPR FT SCRW,3.5 MINI,30MM LGTH
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11871768
Report Number1220246-2021-03129
Device Sequence Number13705503
Product Code HRS
UDI-Device Identifier00888867127043
UDI-Public00888867127043
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI,30MM LGTH
Device Catalogue NumberAR-8730-30H
Device Lot Number10668937
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/02/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;